

2022 Conference

Program

The Island, Surfers Paradise

Thursday 13 October

6—10pm

Welcome drinks and dinner

From the <u>why</u> to <u>how</u> of Collaborative Practice

8 – 8:30am (30mins)	Registration
8:30 – 8:40am (10mins)	Welcome remarks <i>Presenter:</i> Clarissa Rayward , Director, Brisbane Family Law Centre; Accredited Specialist (Family Law), and President, Queensland Association Collaborative Practitioners
8:40 – 9:10am (30mins) CPD 0.5 point (PS)	KEYNOTE: The Dispute Resolution Climate – Kitchen table to court room: How is it changing? Costs, Court processes and COVID are just some of the issues that are changing the dispute resolution landscape. If anyone knows the lay of the land from both sides of the fence it is Anne-Marie Rice! <i>Presenter:</i> Senior Judicial Registrar Anne-Marie Rice , Executive Director – Registrar Family Law Practice and Dispute Resolution, Federal Circuit and Family Court of Australia <i>Chair:</i> Zinta Harris , Principal, Resolve Estate Law; Accredited Specialist — Business Law (Qld); Accredited Specialist — Succession Law (Qld), and Member, QACP Executive Committee
9:10 – 9:40am (30mins) CPD 0.5 point (PS)	 Practice builder: So, you've done the training Now what? (Part 1) A practical step-through of identifying your "market", plus tips and tricks for advertising. Our facilitators will also share their own approach to identifying the best matters and the ideal clients for collaborative practise—including tips for finding your professional "tribe". Facilitators: Sue Abrams, Director, ATW Family Law and Accredited Specialist — Family Law and Vice President, Australian Association of Collaborative Professionals Clarissa Rayward, Director, Brisbane Family Law Centre; Accredited Specialist — Family Law, and President, Queensland Association Collaborative Practitioners
9:40 – 10:10 (30mins) CPD 0.5 point (PS)	 Practice builder: So, you've done the training Now what? (Part 2) Join us for part 2 of this session, where we will collaboratively brainstorm within practice groups and workshop practical marketing ideas that you can implment straight away! Facilitators: Sue Abrams, Director, ATW Family Law and Accredited Specialist — Family Law and Vice President, Australian Association of Collaborative Professionals Clarissa Rayward, Director, Brisbane Family Law Centre; Accredited Specialist — Family Law, and President, Queensland Association Collaborative Practitioners

10:10 – 10:40 (30mins) CPD 0.5 point (PS)	Identifying the red flags and dealing with them Despite the collaborative process being an invested, "good faith" approach, practitioners may still encounter high-conflict personalities along with other red flags. Hear from our expert presenter for a look at identifying and diffusing adversarial mindsets, and for screening which clients are best suited (or not suited) to the collaborative process. <i>Presenter:</i> Dr Anne Purcell, Founder, Resolution Partners <i>Chair:</i> Erin Shaw, Director, O'Reilly Shaw Lawyers, and Member, QACP Executive Committee
10:40 – 11am (20mins)	Morning tea
11am – 12pm (60mins) CPD 1 point (PS)	 Sliding Doors: Interactive fishbowls We all know that the questions we decide to ask (and not ask) in the collaborative process can lead to vastly different outcomes. And sometimes it's the information a party holds particularly close to their chest that can unlock a resolution we never even considered. Join us for a fun, interactive session where we will engage with a client or two and (attempt) to uncover all the pertinent information through a fishbowl exercise designed to get you recognising red flags, discovering what lies beneath and thinking outside the box! Facilitator: Dr Anne Purcell, Founder, Resolution Partners Estates/elder law fishbowl: Zinta Harris, Michael Keogh, Bobbi Reilly, Shelby Timmins Family law fishbowl: Andrew Crooke, Kay Feeney, Cassandra Pullos, Susan Warda
12 – 12:30pm (30 mins) CPD 0.5 point (PS)	Who's who in the Neutrals Zoo? Selecting the right neutral for your team (Part 1) Collaborative coach vs communications professional optional extras or critical players? Presenters: Bobbi Reilly, Director, Gold Coast Mediation and Counselling Shelby Timmins, Director, Divorce Done Differently Chair: Susan Warda, Partner, Mills Oakley; Accredited Specialist — Family Law, and Parenting Coordinator

12:30 – 1pm (30 mins) CPD 0.5 point (PS)	 Who's who in the Neutrals Zoo? Selecting the right neutral for your team (Part 2) Financial planner vs accountant? Join us for tips for selecting the best financial neutral for your matter. Presenters: Lynda McKie CFP, Senior Private Wealth Adviser, Elston Partners and Member, Board of Directors, Elston Giving Foundation Ltd John Thynne, Director, Forensic Services, Vincents Accountants, and Treasurer, QACP Chair: Susan Warda, Partner, Mills Oakley; Accredited Specialist — Family Law, and Parenting Coordinator
1pm – 1:30pm (30mins)	Who's who in the Neutrals Zoo? Selecting the right neutral for your team (Part 3): Demonstrating the differences Just as pictures speak louder than words, visually presenting financial data can unlock understanding.
CPD 0.5 point (PS)	 Watch how the financial planner and accountant neutrals can weave their numbers magic to help parties reach resolution. Presenters: Lynda McKie CFP, Senior Private Wealth Adviser, Elston Partners and Member, Board of Directors, Elston Giving Foundation Ltd John Thynne, Director, Forensic Services, Vincents Accountants, and Treasurer, QACP Chair: Susan Warda, Partner, Mills Oakley; Accredited Specialist — Family Law, and Parenting Coordinator
1:30 – 2:15pm (45mins)	Lunch
2:15pm – 2:45pm (30mins) CPD 0.5 point (PS)	Trends and developments in collaborative practice: From family law to wills & estates and beyond Learn how the collaborative practice model has been adapted for wills & estates (for pre-death and post-death contexts) and the major differences between the family law and wills & estates models. Discover the key take-aways on what it might take to adapt the model into other areas of practice such as franchise disputes, employment law, and more. <i>Presenter:</i> Zinta Harris , Principal, Resolve Estate Law; Accredited Specialist — Business Law (Qld); Accredited Specialist — Succession Law (Qld), and Member, QACP Executive <i>Facilitator:</i> Adair Donaldson , Director, Donaldson Law

2:45pm – 3:45pm (60mins) CPD 1 point (PLE/PM&BS)	 Collaboration with a capital "C": To agree or not to agree (that is the question) Join our presenters as they debate the pros and cons of entering into a participation agreement. A refresher of the Qld Collaborative Practice Guidelines, ethics and risks specific to collaborative practice will also be discussed. Presenter: Stafford Shepherd, Principal Ethics and Practice Counsel, QLS Ethics and Practice Centre I Legal Practitioner Director, QLS Solicitor Support Pty Ltd, Queensland Law Society Chair: Max Sutton, Associate, Best Wilson Buckley and Member, QACP Executive
3:45 – 4pm (15mins)	Afternoon tea break
4 – 4:30pm (30mins)	AACP & QACP: Forum AACP and QACP exist to help promote collaborative practise and to support those members practising collaboratively. What do you want more of, less of or instead of? This is your chance to let us know! We are all ears! <i>Presenters:</i> Cassandra Pullos , Managing Director, Pullos Lawyers; and Accredited Specialist—Family Law, and President, Australian Association of Collaborative Professionals Clarissa Rayward , Director, Brisbane Family Law Centre; Accredited Specialist — Family Law, and President, Queensland Association of Collaborative Practitioners
4:30 – 5:30pm (60mins) CPD 1 point (PS)	Closing debate: I have the most important role in the collaborative team! A comedy debate between a lawyer, accountant, financial planner and communications coach – who will win? Only our "Quiz Master" can say! Debaters: Andrew McCormack, Special Counsel (Family), Thynne + McCartney and Accredited Specialist (Family Law), Linda McKie CFP, John Thynne, Shelby Timmins. Quiz Master: Kiarah Kelly
5:30 – 5:35pm	Closing remarks Clarissa Rayward , Director, Brisbane Family Law Centre; Accredited Specialist (Family Law), and President, Queensland Association Collaborative of Practitioners
5.35pm	Close